Alert archive / California / Wind Advisories in 2024
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 11, 2024, 12:45 AM PDT for San Bernardino County, California. It took effect at Sep 11, 2024, 3:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2024, 12:45 AM PDT (07:45 UTC)
- In effect from
- Sep 11, 2024, 3:00 PM PDT
- Expired
- Sep 12, 2024, 4:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS75 KVEF 110745 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1245 AM PDT Wed Sep 11 2024 CAZ523-112200- /O.NEW.KVEF.WI.Y.0023.240911T2200Z-240912T1100Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1245 AM PDT Wed Sep 11 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT THURSDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 3 PM this afternoon to 4 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult on Interstates 15 and 40 and Highway 395, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
2 follow-up statements
566 WWUS75 KVEF 112153 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 253 PM PDT Wed Sep 11 2024 CAZ523-121100- /O.CON.KVEF.WI.Y.0023.240911T2200Z-240912T1100Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 253 PM PDT Wed Sep 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 4 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult on Interstates 15 and 40 and Highway 395, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
239 WWUS75 KVEF 121057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 357 AM PDT Thu Sep 12 2024 CAZ523-121200- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-240912T1100Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 357 AM PDT Thu Sep 12 2024 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... Wind gusts have decreased to less than 30 mph at most sites across the western Mojave Desert of San Bernardino County and the Wind Advisory will be allowed to expire on schedule at 4 AM PDT. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 10, 9:51 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 10, 9:51 PM PDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 951 PM PDT Tue Sep 10 2024 .SYNOPSIS...Dry and breezy to locally windy conditions will continue across the area for the next few days bringing conditions favorable for fire spread by Wednesday. Temperatures will also drop several degrees from today to Thursday. Thunderstorm chances could return Sunday and Monday, and further cooling is possible next week. && .UPDATE...Breezy southwest winds continue across the region, which is ushering smoke into the area from 3 wildfires currently burning in southern California... Bridge Fire (34,239 acres), Line Fire (32,905 acres), and Airport Fire (19,028 acres). Air quality in Barstow-Daggett is very poor. Smoke reached Las Vegas around 9pm PDT with residents reporting ash falling from the sky. The HRRR Smoke indicates that smoke concentration will initially worsen in Las Vegas this evening due to the persistent southwesterly winds, which are expected to continue through the day tomorrow. On an alternate note, Las Vegas Airport observed a high temperature of 102 today. This ties the previous record for highest number of 100 degree days in a calendar year with 1947 with a total of 100 days. The latest NBM has a 25% chance of reaching 100 degrees in Las Vegas again tomorrow. If this occurs, this would break the previous record, as 2024 would have 101 100-degree days. No changes made to the forecast this evening as it looks to be in good shape. && .PREVIOUS DISCUSSION...300 PM PDT Tue Sep 10 2024/ .SHORT TERM...Tonight through Thursday Dry air has worked its was across the area keeping any thunderstorm activity off to the east. Breezy southwest winds will prevail today through the evening hours. These southwest winds have brought smoke from southern California fires to much of the CWA, mostly aloft but air quality has been reduced across San Bernardino, Southern Inyo and southern Nye counties as well as the Las Vegas Valley. A fast moving trough of low pressure moving in from the Pacific Northwest will strengthen the pressure gradient across the area, increasing wind from the southwest on Wednesday, bringing enhanced fire weather concerns for southern Nevada and far northwest Arizona. a Red Flag Warning is in place for Wednesday in these areas. A cold front will move through overnight Wednesday night, shifting wind to the north and bringing cooler temperatures. As of today, Las Vegas has reached 100 degrees 100 times in 2024, tying the record set in 1947. If Las Vegas reaches 100 Wednesday, that record will be broken. However, we have only a 25% chance of setting that record Wednesday. Beyond Wednesday, it appears unlikely we will reach 100 in the foreseeable future. .LONG TERM...Friday through Monday Thursday's storm system moves off into the high plains by Friday, leaving broad troughing in place, keeping temperatures slightly below climatological normal heading into the weekend. A stronger, deeper trough and associated storm system will approach the area by the end of the weekend, bringing an increase in moisture and southerly breezes. A chance of precipitation returns for early next week, although there remains quite a bit of uncertainty in timing strength of the storm system. What is certain, however, is that the active pattern will keep cooler temperatures in place. && .AVIATION...For Harry Reid...Winds will tend to favor a southwesterly direction through tomorrow. Breezy southwesterly wind gusts will continue through the afternoon, decreasing slightly overnight with gusts in the teens before picking right back up around mid-to-late morning on Wednesday. Smoke from wildfires in southern California will drift over the area, which will decrease slant-wise visibility but is not expected to cause significant reductions in surface visibility. FEW to BKN mid and high clouds will filter through the area, but cloud bases will remain at or above 12 kft. For the rest of southern Nevada, northwest Arizona and southeast California...15 to 25 knot southwesterly gusts will continue into tomorrow for the remaining Las Vegas valley TAF sites. The Colorado River Valley TAF sites will see southerly to southwesterly wind gusts around 15 to 25 knots continue into the evening/overnight hours before briefly dropping off. KDAG will favor a westerly direction with 20 to 30 knot wind gusts through Wednesday. KBIH will see light southerly winds pick up and swing to the west-southwest later this afternoon before shifting north in a typical diurnal fashion. Smoke from fires in southern California will filter through southern Nevada into Arizona over the next few days, decreasing slant-wise visibility. && .FIRE WEATHER...Dry air and breezy to windy conditions will continue through this evening and return tomorrow during the late morning hours. Conditions favorable for fire spread will increase by Wednesday. Temperatures will also drop several degrees from today to Thursday, but critical RH will remain in place. A cold front will move in overnight Wednesday/Thursday, turning winds to the north across northern portions of the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat DISCUSSION...Berc AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.